Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2001, 5:35 PM CDT for Marion County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 30, 2001, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 302236 SVRMRX TNC115-302315- /NEW.KMRX.SV.W.0183.302235-302315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE * UNTIL 615 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES WEST OF JASPER...OR 13 MILES SOUTH OF WINCHESTER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHWEST OF JASPER AROUND 615 PM CDT THIS STORM HAS A HISTORY OF DAMAGING WINDS OF 65 MPH OR GREATER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3520 8585 3501 8586 3501 8546 3527 8546
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:09 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 2:09 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EDT SAT JUN 30 2001 MORE OF THE SAME...THEN ON SUNDAY NIGHT AND MONDAY A COLD FRONT WILL MOVE THROUGH THE CWA TO BRING A CHANGE IN THE PATTERN AS SOME NW FLOW STARTS IN THE MID AND UPPER LEVELS. MODELS IN DECENT AGREEMENT. ETA IS A BIT QUICK AT FIRST WITH THE FRONT AND ASSOCIATED 50H SHORTWAVE MOVING THROUGH THE GREAT LAKES REGION. BY THEN END OF THE FORECAST PERIOD THOUGH...THE ETA SLOWS AND THE NGM AND AVN ACTUALLY BRING THE FRONT THROUGH THE CWA QUICKER. THE ETA STALLS THE FRONT NEAR THE SOUTHERN TN BOARDER...WHILE THE AVN AND ESPECIALLY THE NGM ARE MORE AGGRESSIVE TAKE THE FRONT SOUTH. WILL LEAN TOWARD THE COMPROMISE AVN WHICH HAS ALSO BEEN THE MOST CONSISTENT FROM RUN TO RUN. MOIST AND UNSTABLE AIR MASS REMAINS OVER THE CWA TONIGHT AND SUNDAY. EXPECT CAPES AROUND 2000 J/KG AGAIN ON SUNDAY. TONIGHT THERE IS A LITTLE SURFACE TO 80H CONVERGENCE OVER THE CWA AND A VERY WEAK 50H SHORTWAVE THAT MOVES OVER THE NC MOUNTAINS. COULD SEE SHOWERS AND STORMS GOING WELL INTO THE NIGHT AND MORNING...SO WILL NOT WORD AS AFTERNOON AND EVENING STORMS. BY SUNDAY NIGHT...THE COLD FRONT DROPS INTO THE REGION WITH SOME SURFACE TO 80H CONVERGENCE AND WEAK UPPER DIVERGENCE. WILL KEEP THE CHANCE POPS GOING FOR THE ENTIRE CWA THROUGH THE ENTIRE NIGHT. BY 12Z MONDAY MORNING...THE FRONT WILL BE NEAR THE SOUTHERN PART OF THE CWA. HOWEVER...THERE IS PLENTY OF MOISTURE (AT 70H AND BELOW) AND INSTABILITY LAGGING BEHIND IT. ALSO A WEAK 50H SHORTWAVE DROPS INTO THE REGION IN THE NW FLOW. THE SOUTHERN PART OF THE CWA COULD SEE CAPES UP TO 1800 J/KG...AND THE CENTRAL PORTION UP TO 1200 J/KG. WILL KEEP A CHANCE/SLIGHT CHANCE IN THE FORECAST GIVEN THE MOISTURE AND INSTABILITY. THE ETA EVEN HAS SOME LOW LEVEL CONVERGENCE ACROSS SE TN AND SW NC ON MONDAY. WILL LEAVE THE NORTHERN PLATEAU...NE TN AND SW VA DRY. INSTABILITY IS LACKING (ONLY AROUND 600 J/KG)...AND AIR MASS IS MUCH DRIER. WILL CONTINUE THE TREND OF GOING TOWARD THE WARMER GUIDANCE FOR HIGHS...AND NEAR FWC/MAV TEMPS FOR LOWS. .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
In the hours before
Local storm report, Jun 30, 11:55 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1255 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 2 E MADISONVILLE TN WIND DAMAGE
06/29/01 MONROE TREES DOWN ACROSS NILES
FERRY ROAD. REPORTED BY
SPOTTER.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:10 PM CDT | Severe Thunderstorm Warning | MRX | Anderson | 50 min |
| Jun 29, 8:57 PM CDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 48 min |
| Jun 29, 9:16 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 29, 9:39 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 51 min |
| Jun 30, 4:14 PM CDT | Flash Flood Warning | MRX | Sevier | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.